Hail, Jefferson
- When
- March 31, 2:46 AM CST
- Where
- Jefferson County, Pine Bluff
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.220, -92.020
A line of thunderstorms, associated with the arrival of a cold front, brought small hail to parts of central and southeast Arkansas during the pre-dawn hours of the 31st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A line of thunderstorms, associated with the arrival of a cold front, brought small hail to parts of central and southeast Arkansas during the pre-dawn hours of the 31st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 30, 11:49 PM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1249 AM CDT SUN MAR 31 2013 .AVIATION... TSRA MOVING SOUTHEAST INTO AREA. OTHER THAN CONVECTION...CONCERN OVERNIGHT WILL BE POTENTIAL IFR CONDITIONS WHERE RAINFALL WAS RECEIVED SATURDAY AND WHERE WINDS GO NEAR CALM. FRONT WILL MOVE INTO NORTHERN ARKANSAS AFTER 12Z...AND CONDITIONS WILL IMPROVE AFTER FROPA. CONVECTION WILL CONTINUE TO BE POSSIBLE THROUGH MORNING HOURS ACROSS SOUTHERN SITES...BUT WILL IMPROVE DURING AFTERNOON HOURS. && .PREV DISCUSSION... /ISSUED 939 PM CDT SAT MAR 30 2013/ UPDATE... FOG BECOMING WIDESPREAD ACROSS THE COUNTY WARNING AREA AT THIS TIME AND FORECAST WILL BE UPDATED. POPS ALSO REWORKED A LITTLE MORE TO REFLECT CURRENT TRENDS. ALL UPDATES OUT. PREV DISCUSSION... /ISSUED 742 PM CDT SAT MAR 30 2013/ UPDATE... THUNDERSTORM CLUSTER OVER SOUTHWEST MISSOURI CONTINUES TO SLOWLY ADVANCE TOWARDS THE NORTHWEST CORNER OF THE CWA. STORMS HAVE HAD A HISTORY OF QUARTER SIZE HAIL. UPDATE ISSUED TO INCREASE POPS ACROSS THE NORTH AND ADJUST POPS ELSEWHERE THIS EVENING BASED ON CURRENT RADAR TRENDS. CLOUD COVER AND LOW TEMPERATURES ALSO TWEAKED. ALL UPDATES OUT. PREV DISCUSSION... /ISSUED 300 PM CDT SAT MAR 30 2013/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT A MID AND UPPER LEVEL DISTURBANCE MOVED THROUGH EARLY TODAY...BRINGING SHOWERS TO MUCH OF THE STATE. THIS IS NOW SHIFTING EAST OF THE FORECAST AREA...WITH AREAS LIKE STUTTGART...PINE BLUFF...AND MONTICELLO...STILL HAVING A SHOT AT SOME RAIN CHANCES UNTIL 5 PM OR SO. THIS EVENING WILL BE DRY...MUCH LIKE YESTERDAY...BUT MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP UPSTREAM AND MOVE SOUTHEAST INTO ARKANSAS LATER TONIGHT...AGAIN...MUCH LIKE YESTERDAY AND LAST NIGHT. ONE THING WILL BE SLIGHTLY DIFFERENT ON SUNDAY VERSUS TODAY HOWEVER...AND THAT WILL BE A WEAK COLD FRONT MOVING IN FROM THE NORTH EARLY. EXPECT THE FRONT TO BE SOMEWHERE ALONG OR SOUTH OF THE I-40 CORRIDOR BY MID MORNING. SOME ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE IN THE NORTH EARLY SUN AS THE FRONT MOVES THROUGH...WITH MORE CONVECTIVE ACTIVITY EXPECTED IN SOUTHERN ARKANSAS AS THE FRONT MOVES THROUGH THERE DURING THE MIDDAY AND AFTERNOON HOURS. WITH THE FRONT IN SRN ARKANSAS BY THE AFTERNOON HOURS SOME CLEARING SKIES...OR AT LEAST SOME BREAKS IN THE CLOUDS...SHOULD OCCUR AND ALLOW TEMPERATURES TO CLIMB TO AROUND 70. SOUTH OF THE I-40 CORRIDOR...LOW TO MID 60S ARE MORE PLAUSIBLE. MODELS HAVE TRENDED DRIER ON MONDAY AND HAVE ADJUSTED THE FORECAST ACCORDINGLY. ANOTHER...STRONGER...FRONT WILL MOVE THROUGH ON MONDAY EVENING. TEMPERATURES IN NORTHERN ARKANSAS COULD FALL BELOW FREEZING MONDAY NIGHT...WITH HIGHS ON TUESDAY IN THE UPPER 40S TO MID 50S...SOME 10-15...AND IN SOME CASES 20...DEGREES COOLER THAN SEASONAL NORMS. PREVIOUS DISCUSSIONS HAD EXPRESSED THE CONCERN OF WINTER WEATHER MONDAY NIGHT INTO TUESDAY MORNING. WHILE MONDAY WILL BE DRY...MID LEVEL FRONTOGENESIS STRETCHING FROM NE OKLAHOMA ACROSS NRN ARKANSAS WILL CREATE SOME LIGHT PRECIP MONDAY NIGHT. IT IS CONCEIVABLE THAT COLD AIR FILTERING INTO THE STATE MONDAY NIGHT WILL COOL THE COLUMN DOWN ENOUGH TO SUPPORT A POSSIBLE RAIN/SNOW MIX IN FAR NORTHWESTERN ARKANSAS MONDAY NIGHT. HOWEVER...AT THIS TIME THE DETAILS POINT TO A BORDERLINE SCENARIO WHICH...GIVEN THAT THE FORECAST HIGHS/LOWS FOR MONDAY/MONDAY NIGHT RESPECTIVELY HAVE BEEN WARMED UP...DOES NOT INSTILL MUCH CONFIDENCE IN THE PROSPECTS OF WINTRY PRECIPITATION. THUS...HAVE DECIDED ONCE AGAIN TO LEAVE THIS OUT OF THE FORECAST FOR NOW. FOR TUESDAY...DEFORMATION AXIS PRECIPITATION WILL CONTINUE ACROSS NORTHERN ARKANSAS EARLY ON. HOWEVER...AN UPPER LOW WILL APPROACH FROM THE WEST AND SPREAD PRECIPITATION ACROSS SOUTHERN ARKANSAS TUESDAY EVENING. LONG TERM...WEDNESDAY THROUGH FRIDAY FRONTAL BOUNDARY WILL BE SOUTH OF THE STATE TO START THE EXTENDED. UPPER DISTURBANCE WILL MOVE INTO THE REGION AND INTERACT WITH THE FRONT...WITH OVERRUNNING RAINS DEVELOPING WEDNESDAY AND CONTINUING INTO THURSDAY. THE SYSTEM WILL MOVE EAST OF THE AREA FRIDAY. TEMPERATURES WILL BE BELOW NORMAL WITH CLOUDS AND RAINFALL...BUT WILL BEGIN A WARMING TREND FRIDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 945 PM CDT SAT MAR 30 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 945 PM CDT SAT MAR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SEVERAL AREAS OF THUNDERSTORMS CONTINUE TO MOVE THROUGH NORTHWEST AND NORTH CENTRAL ARKANSAS. LOCALLY HEAVY RAIN AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE. THERE REMAINS SOME POTENTIAL FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM HARRISON TO ARKADELPHIA. LARGE HAIL WILL BE THE PRIMARY CONCERN BUT DAMAGING WIND GUSTS CAN NOT BE EXCLUDED. ALSO...AREAS OF FOG...POSSIBLY DENSE AT TIMES...ARE EXPECTED ACROSS THE AREA OVERNIGHT. TRAVELERS SHOULD USE CAUTION WHILE DRIVING TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THE NEXT SEVEN DAYS...AS SEVERAL SYSTEMS WILL MOVE THROUGH THE STATE. THE COLD FRONT WILL MOVE THROUGH THE STATE DURING THE DAYLIGHT HOURS SUNDAY...WITH DRY WEATHER MOVING IN FROM NORTH TO SOUTH DURING THE AFTERNOON HOURS. HOWEVER...THE DRY WEATHER WILL NOT LAST LONG...WITH A STRONGER COLD FRONT MOVING INTO THE STATE MONDAY...AND BRINGING ANOTHER CHANCE OF PRECIPITATION. ALTHOUGH TEMPERATURES WILL BE WELL COOLER THAN NORMAL...WINTER PRECIPITATION IS NOT EXPECTED. ANOTHER SYSTEM WILL MOVE INTO THE STATE FROM THE SOUTHERN PLAINS WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...IN THE MENTIONED AREA IN WESTERN ARKANSAS TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55/58/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 214 AM CDT SUN MAR 31 2013 ARZ057-064-065-310800- ARKANSAS AR-DESHA AR-LINCOLN AR- 214 AM CDT SUN MAR 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...WESTERN DESHA AND SOUTHERN ARKANSAS COUNTIES UNTIL 300 AM CDT... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRADY...OR 10 MILES EAST OF STAR CITY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DUMAS... WATSON... MORGAN PT REC AREA... MITCHELLVILLE... MILLS... MERRISACH LAKE... GOULD... DOUGLAS... BACK GATE... VARNER... STAPLE... REED... PENDLETON... PEA RIDGE... FRESNO... AVERY... ARKANSAS POST... WAGON BAYOU... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3408 9122 3382 9126 3389 9175 3406 9173 TIME...MOT...LOC 0713Z 274DEG 23KT 3399 9165 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM HAIL LITTLE ROCK NATIONAL AI 34.73N 92.23W
03/31/2013 M0.25 INCH PULASKI AR OFFICIAL NWS OBS
&&
58PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL GEYER SPRINGS 34.70N 92.35W
03/31/2013 E0.25 INCH PULASKI AR LAW ENFORCEMENT
&&
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 AM CDT SUN MAR 31 2013
ARZ044-045-055>057-064-310855-
ARKANSAS AR-GRANT AR-JEFFERSON AR-LINCOLN AR-LONOKE AR-PULASKI AR-
311 AM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI...SOUTHERN
LONOKE...NORTHERN LINCOLN...JEFFERSON...NORTHEASTERN GRANT AND
WESTERN ARKANSAS COUNTIES UNTIL 400 AM CDT...
AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOLTEC MOUNDS
SP TO 5 MILES NORTHEAST OF HENSLEY ISLAND TO 3 MILES SOUTHWEST OF
HENSLEY ISLAND TO 5 MILES SOUTHEAST OF CANE CREEK...AND MOVING
SOUTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PINE BLUFF... WOODVILLE... WHITEFIELD...
WHITE HALL... WARBRITTON... TOLTEC MOUNDS SP...
SCOTT... RICHARDSON... REDFIELD...
PINE BLUFF ARSENAL... ORION... MADDING...
LITTLE BAYOU METO PARK... LINWOOD...
LANGFORD... LAKE PINE BLUFF... KEO...
HUMPHREY...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 16 AND 46.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3437 9149 3418 9152 3407 9164 3406 9187
3444 9237 3449 9224 3458 9217 3475 9211
TIME...MOT...LOC 0811Z 308DEG 41KT 3462 9207 3448 9203
3439 9211 3439 9226
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 AM CDT SUN MAR 31 2013
ARZ045-046-056-057-064-065-069-310940-
ARKANSAS AR-DESHA AR-DREW AR-JEFFERSON AR-LINCOLN AR-LONOKE
AR-PRAIRIE AR-
340 AM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN PRAIRIE...
SOUTHEASTERN LONOKE...LINCOLN...SOUTHEASTERN JEFFERSON...EXTREME
NORTHEASTERN DREW...DESHA AND ARKANSAS COUNTIES UNTIL 445 AM CDT...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES WEST OF
BRUMMITT TO 3 MILES SOUTHWEST OF HUMPHREY TO 3 MILES SOUTH OF
ALTHEIMER TO NEAR PINE BLUFF...AND MOVING SOUTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WHITE RIVER NWR... STUTTGART... ROHWER...
PINE BLUFF... DUMAS... YANCOPIN...
WOODVILLE... WHITEFIELD... WATSON...
TRUSTEN HOLDER WMA... STIMSON... SNOW LAKE...
RICHARDSON... OMEGA... NEBO...
MORGAN PT REC AREA... MITCHELLVILLE... MILLS...
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 36 AND 46.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3402 9090 3401 9098 3396 9097 3399 9102
3397 9108 3393 9101 3387 9106 3380 9098
3376 9102 3378 9113 3371 9112 3364 9130
3422 9215 3430 9189 3442 9178 3464 9169
3422 9106 3412 9110 3412 9096 3408 9086
TIME...MOT...LOC 0840Z 308DEG 41KT 3449 9165 3436 9169
3425 9180 3419 9197
44PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 AM CDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM HAIL PINE BLUFF 34.21N 92.02W
03/31/2013 E0.88 INCH JEFFERSON AR LAW ENFORCEMENT
&&
58The Little Rock radar (KLZK), 72 km away, was scanning. The volume nearest the first event began at 08:44 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432266.